Fluctuating Hearing Loss Responding to Corticosteroids: A Case of Cogans Syndrome Concomitant with Crohns DiseasePhilippe Desmarais* and Mikhael Laskine
Department of Medicine, Centre Hospitalier de l’Université de Montréal, Montréal, Québec, Canada
- *Corresponding Author:
- Philippe Desmarais
Department of Medicine
Centre Hospitalier de l’Université de Montréal
Montréal, Québec, Canada
E-mail: [email protected] umontreal.ca
Received April 25, 2016; Accepted June 19, 2016; Published June 24, 2016
Citation: Desmarais P, Laskine M (2016) Fluctuating Hearing Loss Responding to Corticosteroids: A Case of Coganâs Syndrome Concomitant with Crohnâs Disease.J Clin Case Rep 6:810. doi:10.4172/2165-7920.1000810
Copyright: © 2016 Desmarais P, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Hearing loss has a broad differential diagnosis. Hearing impairment responding to corticosteroids is suggestive of an underlying autoimmune cause. We report a rare case of Cogan’s syndrome in a 28-year-old woman with no previous personal medical history. She had experienced two years of fluctuating hearing loss and bilateral keratitis that would respond to high-dose prednisone prescribed by her otorhinolaryngologist. We performed a complete work-up and ruled out most common causes of autoimmune inner ear diseases. Patient was diagnosed with Cogan’s syndrome based on clinical findings and prescribed corticosteroid-sparing immunosuppressive medication. During follow-up, she developed worsening fatigue, new onset anemia, and melena. Endoscopic and pathologic findings were diagnostic of Crohn’s disease. This case emphasizes the high prevalence of concomitant autoimmune diseases.